MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. MAXI TWIN; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. MAXI TWIN; LIFT, PATIENT, NON-AC-POWERED
Model Number KTBB4BSU2WW
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Abrasion (1689); Fall (1848); Head Injury (1879); Skin Tears (2516)
Date of Event 10/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After the incident arjo representative visited the customer to conduct an interview, and the device inspection.A reported detachment was not recreated by the facility staff.Additional information will be provided in a follow-up report upon the investigation conclusions.
 
Event or Problem Description
Arjo was made aware about an event involving arjo maxi twin passive floor lift and clip sling.It was stated that when removing the patient from the bath, just above the chair, the resident made a sudden move and a left leg clip detached from the spreader bar attachment point.As the consequence of the event the patient slipped out of the sling.The patient sustained a deep cut on the leg requiring stitches (calf area), abrasions and bump on the head (cat scan was needed).
 
Additional Manufacturer Narrative
Arjo was made aware of an incident involving arjo maxi twin passive floor lift and passive clip sling.The director of nursing stated that the patient slipped out of the sling.Following information collected, during transfer from a bath to a chair, when drying the patient, she made an abrupt movement with the body and fell on the floor.It was clarified that a left leg clip detached from a spreader bar attachment point (lug).The sling was used with no plastic support stays/stiffeners inside the head section of the sling.Arjo was also informed that the patient was classified as emma in arjo mobility gallery (incapable of performing daily activities independently or actively contributing to them).The patient sustained abrasions and a deep cut on a leg (calf area), which required stitches.Due to a bump on a head a ct scan was conducted and was negative for any serious head injury.Arjo service technician visited the customer facility after the event to perform a device inspection.No malfunction was found within maxi twin lift or the sling (apart from the missing label and stiffeners).It was confirmed that the sling clips could be firmly attached to the maxi twin device attachments points.Based on product knowledge and previously made simulations we can state that a sling clip can detach when it is in an unstable position or not under tension.Following all details reported, it seems likely that due to patient¿s sudden movement, the clip might have been accidentally pushed by the patient¿s knee.The missing stiffeners in sling head section could additionally influence the patient¿s stability in the sling leading to the fall because their lack could have affected the patient's back leaning and reduced the weight applied on the leg clips.A reported sequence of events could not be re-created by the facility staff so this hypothesis cannot be confirmed with a certainty.The passive sling clip instruction for use warns the users to check the sling prior to use and make sure that the sling clips are attached securely before and during the lifting process.According to the procedures provided in the instruction for use (04.Sc.00): ¿to avoid the resident from falling, make sure that the sling attachments are attached securely before and during the lifting process.¿ ¿check that the stiffeners are completely inside the stiffener pockets, if any.¿ ¿resident with spasm can be lifted, but great care should be taken to support the resident¿s legs.¿ ¿at any time, if the resident becomes agitated, stop transferring/transporting and safely lower the patient.¿ to sum up, arjo floor lift and clip sling were used as a system for a patient transfer when the resident fell out of a device.Left leg clip detached, the head stiffeners were missing and from that perspective system did not meet its performance specification.We decided to report this complaint to the competent authorities due to the clip detachment during use and serious injury occurrence.

Brand Name
MAXI TWIN
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
MDR Report Key10768757
Report Number3007420694-2020-00167
Device Sequence Number19782911
Product Code FSA
UDI-Device Identifier05055982793360
UDI-Public(01)05055982793360(11)190225
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberKTBB4BSU2WW
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight44